MAUDE Adverse Event Report: ARTHREX, INC. BIO-COMP-TENOD SCRW W/DISP DRV 6.25X15MM; BONE FIXATION SCREW/PLATE

ARTHREX, INC. BIO-COMP-TENOD SCRW W/DISP DRV 6.25X15MM; BONE FIXATION SCREW/PLATE
Model Number BIO-COMP-TENOD SCRW W/DISP DRV 6.25X15MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 11/09/2023, it was reported by an arthrex subsidiary employee via email that an ar-1562cds biocomposite tenodesis screw suture loop broke during insertion.This was discovered during an achilles tendon rupture procedure on (b)(6) 2023.The case was completed using a new product.Additional information received on 11/14/2023: as the ar-1562cds biocomposite tenodesis screw was being inserted, the loop started to break gradually as it was being screwed into the bone hole.All the broken fragments were removed.The case was completed ar-1562cds biocomposite tenodesis screw.The case was not delayed.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.The complaint cannot be confirmed due to the device being unable to be visually and functionally evaluated.Based on the information provided, which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause of the reported failure is a user error, such as misaligned insertion, prying/leveraging, and/or applying excessive force on the device during use.

Brand Name
BIO-COMP-TENOD SCRW W/DISP DRV 6.25X15MM
Common Device Name
BONE FIXATION SCREW/PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18271168
Report Number1220246-2023-09192
Device Sequence Number3956191
Product Code HWC
UDI-Device Identifier00888867233980
UDI-Public00888867233980
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K051726
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 01/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBIO-COMP-TENOD SCRW W/DISP DRV 6.25X15MM
Device Catalogue NumberAR-1562CDS
Device Lot Number215124587
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2023
Supplement Date Received by Manufacturer12/26/2024
Initial Report FDA Received Date12/05/2023
Supplement Report FDA Received Date01/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown